MAUDE Adverse Event Report: COOK INC FLEXOR BALKIN GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR BALKIN GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
During placement of an iliac stent, towards the end of the procedure the physician went to take out the device and the hub came off.The procedure was completed with this device.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Initial was filed within the 30 day time frame regardless of corrected date.Investigation - evaluation: a review of the complaint history, dimensional verification, device history record, instructions for use (ifu), manufacturing instructions, trends, quality control and visual inspection of the returned device was conducted during the investigation.One (1) used kcfw-7.0-35-40-rb-blkn was returned for investigation.The flare appeared to be slightly distorted and white stress marks were found on the interior of the flare.The flare size was tested using an appropriate go no-go flare gauge, and passed, thus confirming the flare size was manufactured to specification.A document based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.The device is shipped with an instruction for use (ifu) that describes the intended use, specific items are addressed such as: warnings: before withdrawing the sheath through tortuous anatomy, insert the introducer dilator to avoid possible breakage.Based on the information provided, examination of the returned device and the results of our investigation , it is feasible to suggest the reported failure mode was caused by the device meeting resistance beyond it's intended design.We will continue to monitor for similar complaints.Per the health risk assessment no further action is required.
 
Event or Problem Description

Brand Name
FLEXOR BALKIN GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5664381
Report Number1820334-2016-00367
Device Sequence Number16266065
Product Code DYB
UDI-Device Identifier00827002104051
UDI-Public(01)00827002104051(17)170201(10)F4803007
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/05/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-7.0-35-40-RB-BLKN
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Device Age2 YR
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/09/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/18/2016
Supplement Report FDA Received Date11/23/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;